Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 178, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2011, 6:40 AM CDT for Marion County, Warren County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2011, 6:40 AM CDT (11:40 UTC)
- Expired
- Jun 20, 2011, 7:17 AM CDT
- In force
- 37 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 11:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:46 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2723 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS53 KDMX 201140
SVRDMX
IAC125-181-201230-
/O.NEW.KDMX.SV.W.0178.110620T1140Z-110620T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
640 AM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL IOWA...
EASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 730 AM CDT
* AT 638 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CARLISLE...
OR 10 MILES NORTHEAST OF INDIANOLA...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
PLEASANTVILLE...KNOXVILLE...PELLA...SWAN...MELCHER-DALLAS...
KNOXVILLE AIRPORT...LAKE RED ROCK...PELLA AIRPORT...HARVEY...
MARYSVILLE...HAMILTON AND BUSSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4121 9359 4150 9340 4149 9340 4149 9338
4149 9336 4150 9336 4148 9334 4151 9332
4150 9287 4116 9287
TIME...MOT...LOC 1140Z 284DEG 37KT 4143 9337
WIND...HAIL 60MPH <.75IN
$$
BEERENDS4 follow-up statements
098 WWUS53 KDMX 201151 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 651 AM CDT MON JUN 20 2011 IAC125-181-201230- /O.CON.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/ WARREN IA-MARION IA- 651 AM CDT MON JUN 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION AND EAST CENTRAL WARREN COUNTIES UNTIL 730 AM CDT... AT 647 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANTVILLE...OR 15 MILES EAST OF INDIANOLA...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... KNOXVILLE...PELLA...MELCHER-DALLAS...KNOXVILLE AIRPORT...LAKE RED ROCK...PELLA AIRPORT...HARVEY...MARYSVILLE...HAMILTON AND BUSSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING. && LAT...LON 4120 9345 4151 9332 4150 9287 4116 9287 TIME...MOT...LOC 1152Z 284DEG 37KT 4138 9322 WIND...HAIL 60MPH <.75IN $$ BEERENDS
662
WWUS53 KDMX 201158
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
658 AM CDT MON JUN 20 2011
IAC181-201209-
/O.CAN.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
WARREN IA-
658 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WARREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4116 9287 4120 9333 4139 9331 4151 9320
4150 9287
TIME...MOT...LOC 1159Z 284DEG 37KT 4132 9312
$$
IAC125-201230-
/O.CON.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
MARION IA-
658 AM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 730 AM CDT...
AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR KNOXVILLE...OR 21 MILES EAST OF
INDIANOLA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...PELLA...LAKE RED ROCK...PELLA AIRPORT...HARVEY...
MARYSVILLE...HAMILTON AND BUSSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4116 9287 4120 9333 4139 9331 4151 9320
4150 9287
TIME...MOT...LOC 1159Z 284DEG 37KT 4132 9312
WIND...HAIL 60MPH <.75IN
$$
BEERENDS991
WWUS53 KDMX 201208
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
708 AM CDT MON JUN 20 2011
IAC125-201230-
/O.CON.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
MARION IA-
708 AM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 730 AM CDT...
AT 705 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR KNOXVILLE...OR 20 MILES WEST OF
OSKALOOSA...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PELLA...HARVEY...MARYSVILLE...HAMILTON AND BUSSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4119 9326 4137 9317 4151 9308 4151 9300
4150 9287 4116 9287
TIME...MOT...LOC 1208Z 285DEG 36KT 4132 9298
WIND...HAIL 60MPH <.75IN
$$
BEERENDS508
WWUS53 KDMX 201217
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
717 AM CDT MON JUN 20 2011
IAC125-201228-
/O.CAN.KDMX.SV.W.0178.000000T0000Z-110620T1230Z/
MARION IA-
717 AM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4119 9326 4137 9317 4151 9308 4151 9300
4150 9287 4116 9287
TIME...MOT...LOC 1218Z 285DEG 36KT 4129 9285
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:30 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 20, 3:30 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 AM CDT MON JUN 20 2011 .DISCUSSION... BUSY MORNING WITH STRONG WAA AND THETA-E ADVECTION INTO THE STATE WITH +60KTS LLJ FOCUSED INTO THE STATE. WIDESPREAD CONVECTION HAS BEEN ONGOING AND WILL CONTINUE INTO THE MORNING AS THUNDERSTORMS ADVECT IN FROM NEBRASKA. HAVE EXPANDED THE FLASH FLOOD WATCH ANOTHER ROW OF COUNTIES TO THE NORTH AS THE LINE FOCUSES IN ON THE I80 CORRIDOR. SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS WILL ALSO REMAIN THROUGH THE MORNING WITH THESE STORMS. SOME BREAK FORESEEN BY MIDDAY INTO THE AFTERNOON ACRS MUCH OF THE AREA AS EML MOVES ACRS MUCH OF THE STATE. HOWEVER...AS UPPER LOW APPROACHES LATE IN THE DAY...CAP SHOULD ERODE WITH THUNDERSTORMS OVERSPREADING THE STATE FROM WEST TO EAST THIS EVENING. SUBSTANTIAL SHEAR AND INSTABILITY WILL MAKE ALL MODES OF SEVERE WEATHER POSSIBLE THIS EVENING INCLUDING SOME TORNADOES...ESPECIALLY IN WESTERN IA. SYSTEM LIKELY TO EVOLVE INTO A LINEAR FORMATION WITH WIND AND HAIL BECOMING MORE LIKELY INTO THE OVERNIGHT. SYSTEM THEN GRADUALLY CUTSOFF WITH UPPER LOW LINGERING ACRS THE UPPER MIDWEST THROUGH THURSDAY. WILL STILL SEE THE THREAT FOR SOME SEVERE CONVECTION INTO TUESDAY AS SFC LOW STAYS JUST WEST OF THE AREA. THE LINGERING THREAT OF PRECIPITATION WILL REMAIN INTO WEDNESDAY AND EVEN THURSDAY...BUT WITH LESS INSTABILITY AND THUNDERSTORMS BECOMING MORE ISOLATED. NO CHANGES BEYOND THIS POINT DUE TO THE ONGOING ACTIVITY. && .AVIATION...20/06Z THUNDERSTORMS WILL MOVE ACROSS CENTRAL IOWA MONDAY MORNING PRODUCING MVFR TO IFR CONDITIONS IN AND AROUND THE THUNDERSTORMS. SFC WINDS WILL INCREASE FROM THE EAST AS A WARM FRONT APPROACHES SOUTHERN IOWA. SURFACE WIND GUSTS IN EXCESS OF 40KTS WILL OCCUR NEAR THUNDERSTORMS AS WELL WITH THE CONVECTION ON MONDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR- GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-POWESHIEK- RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && DISCUSSION..COGIL AVIATION...COGIL
Hazardous weather outlook, Jun 20, 5:39 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 539 AM CDT MON JUN 20 2011 IAZ057>059-070>072-081-082-092-093-211100- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR- RINGGOLD- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING WHEN A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING. IAZ033-034-044>046-211100- SAC-CALHOUN-CRAWFORD-CARROLL-GREENE- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING WHEN A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH AND A FEW TORNADOES WILL BE POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING. IAZ035>039-047>050-211100- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING. IAZ004>007-015>017-023>028-211100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS MORNING WITH AN ISOLATED SEVERE STORM POSSIBLE...MAINLY FROM HAIL APPROACHING ONE INCH IN DIAMETER. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TO OCCUR THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING. IAZ060>062-073>075-083>086-094>097-211100- POLK-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE- WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 539 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH WIND GUSTS TO 60 MPH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. HOWEVER...MORE INTENSE THUNDERSTORMS ARE EXPECTED THIS EVENING INTO TONIGHT WHEN A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS. GOLF BALL HAIL AND DAMAGING WIND GUSTS TO 70 WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FROM LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND IS EXPECTED TO OCCUR THIS EVENING. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. AN EMERGENCY MANAGERS CONFERENCE CALL MAY BE NEEDED TODAY FOR THE SEVERE WEATHER POTENTIAL THIS EVENING.
In the hours before
Special weather statement, Jun 20, 4:43 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 443 AM CDT MON JUN 20 2011 IAZ058-059-071-072-201015- ADAIR-DALLAS-GUTHRIE-MADISON- 443 AM CDT MON JUN 20 2011 ...GUSTY WINDS POSSIBLE... AT 438 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH CENTRAL GUTHRIE COUNTY...MOVING EAST AT 55 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STUART... PANORA... LINDEN... DEXTER... REDFIELD... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 5:01 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 501 AM CDT MON JUN 20 2011 IAZ060-061-073-074-201030- JASPER-MARION-POLK-WARREN- 501 AM CDT MON JUN 20 2011 ...GUSTY WINDS POSSIBLE... AT 501 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL POLK COUNTY...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUNNELLS... SWAN... PRAIRIE CITY... COLFAX... PLEASANTVILLE... LAMBS GROVE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 5:07 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 507 AM CDT MON JUN 20 2011 IAZ059-060-201030- DALLAS-POLK- 507 AM CDT MON JUN 20 2011 ...ANOTHER ROUND OF GUSTY WINDS POSSIBLE... AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES NORTHWEST OF DES MOINES...MOVING EAST AT 55 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRIMES... GRANGER... CLIVE... SAYLORVILLE LAKE... WINDSOR HEIGHTS... WEST DES MOINES... URBANDALE... POLK CITY... JOHNSTON... DES MOINES INT AIRPORT... ANKENY AIRPORT... SAYLORVILLE... DES MOINES... ANKENY... ALLEMAN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 5:51 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 551 AM CDT MON JUN 20 2011 IAZ060-061-073-074-201115- JASPER-MARION-POLK-WARREN- 551 AM CDT MON JUN 20 2011 ...ANOTHER ROUND OF GUSTY WINDS POSSIBLE... AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF INDIANOLA...MOVING SOUTHEAST AT 35 MPH. WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN... SANDYVILLE... PRAIRIE CITY... MILO... PLEASANTVILLE... MELCHER-DALLAS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Jun 20, 6:03 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 603 AM CDT MON JUN 20 2011 IAZ061-062-075-201130- JASPER-MAHASKA-POWESHIEK- 603 AM CDT MON JUN 20 2011 ...GUSTY WINDS POSSIBLE... AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN MAHASKA COUNTY...MOVING EAST AT 35 MPH. WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEARSBORO... NEW SHARON... MONTEZUMA... DEEP RIVER... BARNES CITY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Jun 20, 6:26 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
626 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG ALBIA 41.03N 92.80W
06/20/2011 MONROE IA TRAINED SPOTTER
NUMEROUS SMALL BRANCHES AND LIMBS DOWN ALONG WITH A FEW
PORTIONS OF LARGER TREES. SOME OF THESE WERE BLOCKING
PORTIONS OF THE ROAD. ANOTHER TREE FELL ONTO A VEHICLE AT
THE CHINESE RESTAURANT ON EAST BENTON.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:10 PM CDT | Tornado Warning | DMX | Ringgold | 35 min |
| Jun 19, 10:27 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Union | 48 min |
| Jun 19, 11:14 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more | 11 hr |
| Jun 19, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 44 min |
| Jun 19, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor | 38 min |
| Jun 19, 11:46 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Jun 19, 11:52 PM CDT | Tornado Warning | DMX | Decatur, Ringgold | 23 min |
| Jun 19, 11:57 PM CDT | Tornado Warning | DMX | Decatur | 22 min |
| Jun 20, 12:05 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 40 min |
| Jun 20, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 48 min |
| Jun 20, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Lucas, Wayne | 43 min |
| Jun 20, 12:29 AM CDT | Flash Flood Warning | DMX | Decatur, Ringgold | 6 hr |
| Jun 20, 12:39 AM CDT | Tornado Warning | DMX | Wayne | 16 min |
| Jun 20, 12:41 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 49 min |
| Jun 20, 12:49 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 26 min |
| Jun 20, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 40 min |
| Jun 20, 1:13 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Jun 20, 1:13 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 47 min |
| Jun 20, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 29 min |
| Jun 20, 1:19 AM CDT | Flash Flood Warning | DMX | Clarke, Lucas | 6 hr |
| Jun 20, 1:37 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 38 min |
| Jun 20, 2:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 46 min |
| Jun 20, 2:53 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 37 min |
| Jun 20, 3:08 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 24 min |
| Jun 20, 3:24 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 36 min |
| Jun 20, 3:26 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 19 min |
| Jun 20, 4:26 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 3 hr |
| Jun 20, 7:09 AM CDT | River Flood Warning | DMX | Polk | 118 min |
| Jun 20, 9:01 AM CDT | River Flood Warning | DMX | Madison, Warren | 3 days |
| Jun 20, 9:46 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 9:46 AM CDT | River Flood Warning | DMX | Wapello | 21 hr |
| Jun 20, 10:43 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 10:43 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 1:42 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 14 hr |
| Jun 20, 3:14 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Carroll, Cass and 20 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.